Alert archive / California / Wind Advisories in 2005
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 15, 2005, 8:35 AM PST. It took effect at Nov 15, 2005, 9:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 8:35 AM PST (16:35 UTC)
- In effect from
- Nov 15, 2005, 9:00 AM PST
- Expired
- Nov 15, 2005, 5:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 151635 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 935 AM MST TUE NOV 15 2005 AZZ020-CAZ031-032-152200- /O.NEW.KPSR.WI.Y.0001.051115T1700Z-051115T2200Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND 835 AM PST TUE NOV 15 2005 /935 AM MST TUE NOV 15 2005/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST /2 PM PST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST /2 PM PST/ THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR AREAS ALONG AND EITHER SIDE OF THE COLORADO RIVER GENERALLY NORTH OF MARTINEZ LAKE UP TO NEAR PARKER... AS WELL AS FOR EXTREME NORTHEAST RIVERSIDE COUNTY. A COLD FRONT HAS PUSHED THROUGH THE AREA EARLY THIS MORNING AND HIGH PRESSURE BUILDING IN FROM THE NORTH HAS GIVEN RISE TO AN INCREASE IN NORTHERLY WINDS DOWN THE LOWER COLORADO RIVER VALLEY. WINDS WERE GUSTING TO OVER 40 MPH AT BLYTHE THIS MORNING...WITH ANOTHER GAUGE NEAR RICE VALLEY REGISTERING GUSTS TO NEAR 50 MPH. PERSONS CAN EXPECT THESE WINDS TO CONTINUE THE NEXT SEVERAL HOURS...WITH GUSTS OF 40 TO 50 MPH POSSIBLE...STRONGEST ALONG THE COLORADO RIVER. WINDS WILL DECREASE TO LESS THAN 30 MPH BY MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ESTLE
1 follow-up statement
000 WWUS75 KPSR 152059 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 159 PM MST TUE NOV 15 2005 AZZ020-CAZ031-032-160100- /O.EXT.KPSR.WI.Y.0001.000000T0000Z-051116T0100Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND 1259 PM PST TUE NOV 15 2005 /159 PM MST TUE NOV 15 2005/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR AREAS ALONG AND EITHER SIDE OF THE COLORADO RIVER GENERALLY NORTH OF MARTINEZ LAKE UP TO NEAR PARKER...AS WELL AS FOR EXTREME NORTHEAST RIVERSIDE COUNTY. NORTH WINDS WERE CONTINUING ALONG THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON...WITH GUSTS TO OVER 40 MPH STILL OCCURRING AT BOTH BLYTHE AND RICE VALLEY IN CALIFORNIA. ALTHOUGH THESE WINDS WILL GRADUALLY TAPER OFF AS THE AFTERNOON PROGRESSES...SOME ISOLATED LOCATIONS COULD STILL MEASURE GUSTS TO OVER 40 MPH UNTIL AROUND SUNDOWN. THEREFORE...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 6 PM MST /5 PM PST/ THIS AFTERNOON. WINDS WILL DECREASE TO LESS THAN 25 MPH AFTER THIS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 15, 1:55 AM PST, 6 hours 40 minutes earlier.
Area forecast discussion, Nov 15, 1:55 AM PST, 6 hours 40 minutes before
AZZ020>028-CAZ030>033-161800- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 AM MST WED NOV 15 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL REMAIN THE DOMINANT WEATHER FEATURE OVER THE WESTERN UNITED STATES THIS WEEK. AS A RESULT...EXPECT GENERALLY CLEAR SKIES...TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL...AND VERY DRY AIR ACROSS THE REGION THROUGH AT LEAST FRIDAY. LOW PRESSURE ALOFT WILL DEVELOP OFF THE SOUTHERN CALIFORNIA COAST BY LATE THIS WEEKEND. HOWEVER MOISTURE WILL BE LIMITED WITH THIS SYSTEM...SO DRY CONDITIONS ARE EXPECTED RIGHT INTO EARLY NEXT WEEK. && .SHORT TERM... TODAY THROUGH FRIDAY... AT 2 AM THIS MORNING...SKIES REMAINED CLEAR TO MOSTLY CLEAR ACROSS SOUTHERN ARIZONA AND SE CALIFORNIA...WITH JUST A FEW HIGH CIRRUS CLOUDS DRIFTING ACROSS THE NORTHLAND. TEMPERATURES ACROSS THE AREA TONIGHT HAVE BEEN A MIXED BAG...WITH SURFACE DEWPOINTS SIGNIFICANTLY LOWER THAN 24 HOURS AGO. IN FACT...MOST OBSERVATION SITES ARE CURRENTLY REPORTING DEWPOINTS RANGING FROM THE SINGLE DIGITS TO THE LOW 20S (SOME 15 TO 40 DEGREES LOWER THAN YESTERDAY AT THIS TIME)...WITH EVEN SOME BELOW ZERO DEWPOINTS IN THE HIGHER TERRAIN OF ZONE 24...TIME TO BRING OUT THE CHAPSTICK. WINDS HAVE GRADUALLY DIMINISHED FROM WHAT WE SAW EARLIER TODAY...ALTHOUGH SOME SITES ALONG THE LOWER CO RIVER WERE STILL BLOWING FROM THE NORTH AROUND 10 KNOTS. NO REAL WEATHER TO SPEAK OF IN THE SHORT TERM AS THE SYNOPTIC PATTERN WILL CONTINUE TO BE DOMINATED BY A UPPER LEVEL RIDGE ALONG THE WEST COAST...WITH A DEEP TROUGH ACROSS THE EASTERN CONUS. AS A RESULT...A DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL OVER THE FORECAST AREA THROUGH FRIDAY. SKIES ARE EXPECTED TO REMAIN CLEAR TO MOSTLY CLEAR...WITH MAYBE A SLIGHT INCREASE IN HIGH CIRRUS CLOUDS BY FRIDAY. WINDS FORECAST TO BE LIGHTER TODAY AS THE SURFACE PRESSURE GRADIENT WEAKENS...ALTHOUGH MAY STILL BE A BIT BREEZY ALONG THE LOWER CO RIVER VALLEY. FOR THE MOST PART...ONLY MADE VERY MINOR CHANGES TO THE CURRENT TEMPERATURE FORECAST AS THE OVERALL TRENDS LOOKED GOOD. THINK OVER THE NEXT FEW DAYS...WE WILL SEE SOME RATHER LARGE DIURNAL TEMPERATURE FLUCTUATIONS DUE TO THE VERY DRY AIR IN PLACE...WITH COOL CRISP NIGHTS AND WARM DAYS. THE ONLY OTHER FEATURE TO KEEP AN EYE ON IS ANOTHER WEAK SHORTWAVE TROUGH EXPECTED TO DROP SOUTHWARD ALONG THE EASTERN ROCKIES. AT THIS TIME...SYSTEM WILL LIKELY BE TOO FAR EAST TO HAVE A MAJOR EFFECT ON OUR WEATHER...ALTHOUGH WOULD NOT BE SURPRISED TO SEE SOME GUSTY NORTH TO NORTHEAST WINDS ON FRIDAY AS THE SFC PRESSURE GRADIENT TIGHTENS UP ONCE AGAIN. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... ALL MODELS INDICATE THAT THE STRONG HIGH PRESSURE RIDGE AXIS IN THE ERN PAC SHIFTS CLOSER TO THE WEST COAST...GETTING PINCHED BY LARGE MEAN TROF POSITIONED THROUGH THE MIDWEST AND ERN CONUS. GFSLR CONTINUES TO LEAD THE PACK...AMPLIFYING THE RIDGE AND CENTERING THE AXIS OVER THE NORTHERN ROCKIES...ALLOWING SHORTWAVE IMPULSES AND COLD CANADIAN AIR TO SLIDE SOUTH ALONG THE E SIDE OF THE HIGH... THEREBY TIGHTENING THE SFC GRADIENT IN S-CENTRAL AZ...RESULTING IN INCREASED E-NE WIND SPEEDS ACROSS PORTIONS OF OUR CWA LATE SATURDAY AND EARLY SUNDAY. MODELS CONTINUE TO SHOW AN REX TYPE BLOCK OVER THE WESTERN US AS THE RIDGE STRENGTHENS AND AMPLIFIES SUNDAY AND MONDAY ...AND A WEAK LOW PRESSURE SYSTEM EMBEDDED IN THE SOUTHERN BRANCH OF FLOW THAT TAKES UP RESIDENCE OFF THE CALIFORNIA COAST. ENERGY UPSTREAM OF THE LOW PUSHES SOUTH OUT OF SIBERIA INTO THE ERN PAC... EVENTUALLY GIVING ENUF IMPETUS TO REPOSITION THE RIDGE AXIS INTO THE SOUTHERN ROCKIES AND MODIFY THE BLOCK BY THE TUESDAY TIME FRAME. FORECAST THROUGH THE EXTENDED STAYS DRY...WITH VARIABLE AMOUNTS OF HIGH LEVEL MOISTURE AND CLOUDINESS POSSIBLE EARLY NEXT WEEK. MAX TEMPS FLUCTUATE LITTLE...STAYING ABOVE NORMAL FOR THIS TIME OF YEAR THROUGH TUESDAY. && .AVIATION...12Z TAFS... TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX... PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE CA...NONE && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX FOWLE
Hazardous weather outlook, Nov 15, 4:50 AM PST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 550 AM MST TUE NOV 15 2005 AZZ020-025-CAZ030>033-161300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 450 AM PST TUE NOV 15 2005 /550 AM MST TUE NOV 15 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS WILL DEVELOP BY MIDDAY TODAY GUSTING TO 35 MPH OVER THE LOWER COLORADO RIVER VALLEY AND FAR SOUTHEAST CALIFORNIA. THE WINDS ARE EXPECTED TO CREATE AREAS OF BLOWING DUST LEADING TO REDUCED VISIBILITIES AT TIMES. MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATE 10 AND HIGHWAY 95 ARE ADVISED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2005Wind Advisories in Arizona, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.